Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 170, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 14, 2018, 2:10 PM CDT for Fayette County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2018, 2:10 PM CDT (19:10 UTC)
- Expired
- Jul 14, 2018, 2:45 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Fayette County, IL
The radar
The Evansville,IN radar (KVWX), 115 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369
WUUS53 KLSX 141910
SVRLSX
ILC051-141945-
/O.NEW.KLSX.SV.W.0170.180714T1910Z-180714T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
210 PM CDT SAT JUL 14 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Fayette County in south central Illinois...
* Until 245 PM CDT.
* At 210 PM CDT, a severe thunderstorm was located near Farina,
moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Farina, La Clede and St. Peter.
This includes Interstate 57 in Illinois near exit 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3882 8884 3883 8885 3895 8882 3895 8881
3891 8881 3892 8871 3891 8869 3883 8870
TIME...MOT...LOC 1910Z 275DEG 16KT 3887 8879
HAIL...1.25IN
WIND...60MPH
$$
Gosselin2 follow-up statements
894
WWUS53 KLSX 141933
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
233 PM CDT SAT JUL 14 2018
ILC051-141945-
/O.CON.KLSX.SV.W.0170.000000T0000Z-180714T1945Z/
Fayette IL-
233 PM CDT SAT JUL 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN FAYETTE COUNTY...
At 232 PM CDT, a severe thunderstorm was located over Iola, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Farina and La Clede.
This includes Interstate 57 in Illinois near exit 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3882 8882 3886 8880 3891 8877 3892 8871
3891 8869 3883 8870
TIME...MOT...LOC 1932Z 275DEG 16KT 3886 8866
HAIL...1.00IN
WIND...60MPH
$$
Gosselin086
WWUS53 KLSX 141944
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
244 PM CDT SAT JUL 14 2018
ILC051-141954-
/O.EXP.KLSX.SV.W.0170.000000T0000Z-180714T1945Z/
Fayette IL-
244 PM CDT SAT JUL 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE COUNTY
WILL EXPIRE AT 245 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3882 8882 3886 8880 3891 8877 3892 8871
3891 8869 3883 8870
TIME...MOT...LOC 1944Z 275DEG 16KT 3886 8860
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:06 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 14, 1:06 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
106 PM CDT Sat Jul 14 2018
.SHORT TERM... (Through Late Tonight)
Issued at 348 AM CDT Sat Jul 14 2018
Expanded the Heat Advisory to include most of the forecast area,
except northeast MO and part of west central Illinois, for late this
morning until the early evening hours. The highest afternoon heat
indices are expected across east central MO and southwest IL with
values topping out at 105-109 degrees. Across central and southeast
MO heat indices this afternoon should reach 100-105 degrees. There
will be isolated showers and storms this morning, but the better
coverage will occur this afternoon into the evening as the
atmosphere becomes very unstable ahead of a shortwave now over IA
which will move slowly southeastward through our area. A few storms
may consolidate and create a strong cold pool leading to potentially
damaging winds late this afternoon into the early evening. The
experimental HRRR model gradually shifts the better coverage of
showers/storms into southeast MO and southwest IL late tonight as
the shortwave shifts slowly southeastward along with a weak surface
trough or outflow boundary.
GKS
.LONG TERM... (Sunday through Friday)
Issued at 348 AM CDT Sat Jul 14 2018
The synoptic pattern at the start of the long term period will
feature fairly weak flow aloft, with the region in generally zonal
to weak WNW flow aloft. This regime will transition to more of
northwest flow by the middle and end of next week as a trough
amplifies across the Northeast.
Sunday will begin with a weak cold front sagging into the region.
This front coupled with a weak PV anomaly sliding ESE will lead to
the development of scattered showers and thunderstorms. It appears
the best co-location of the upper-level ascent over the surface
convergence will be over western IL, thus slightly higher pops were
focused there. Given the influence of the front and the expected
clouds/precip, temps should be slightly cooler than today with highs
expected in the upper 80s/low 90s. This should bring heat index
values down below 100 in most areas.
Thunderstorm coverage should decrease Sunday night into early Monday
with the loss of daytime heating. The front will continue its slow
progression to the south on Monday, which should focus pops more
along the I-70 corridor and areas south for Monday
afternoon/evening. Temperatures will be similar to Sunday, with
highs expected in the upper 80s/low 90s.
Tuesday will mark the arrival of a much more pleasant airmass. The
front will have moved south of the area, allowing dewpoints in the
low to mid 60s to filter in which should limit any thunderstorm
development. This airmass will remain in place through at least
Wednesday, providing a nice little break in the heat we've seen of
late.
While Thursday still looks fairly comfortable, the chances for
showers and thunderstorms will be on the increase as a warm front
attempts to lift closer to the region. This front will keep chances
for showers/storms in the forecast through Friday, although
temperatures don't look to be nearly as hot as they have been.
Deitsch
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1248 PM CDT Sat Jul 14 2018
Scattered showers and thunderstorms are likely this afternoon and
early evening across the bi-state area. Greatest coverage during
this period is most likely over central Missouri so added a TEMPO
group in for KCOU. Will monitor convective trends and update as
necessary. May be a bit of a lull in activity late evening and
early overnight hours but additional storms are expected late
tonight into early Sunday morning. Stronger storms will be capable
of reduced visibilities and potentially some strong wind gusts.
SPECIFICS FOR KSTL:
Scattered storms late this afternoon into at least early this
evening. Maintained VCTS wording for now due to scattered nature
expected but will continue to monitor and ammend as necessary.
Probably will be a bit of a lull in storm activity late evening
into the early overnight period before additional storms affect
the terminal late tonight into early Sunday morning.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Boone MO-Callaway
MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-
Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-Montgomery
MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Heat Advisory until 8 PM CDT this evening for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 14, 4:27 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 427 AM CDT Sat Jul 14 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-150930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 427 AM CDT Sat Jul 14 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight A Heat Advisory is in effect for central and southeast Missouri as well as southwest Illinois and a portion of west central Illinois late this morning until early this evening where dangerously hot and humid conditions are expected. See the Advisory product for additional info. Isolated strong to severe thunderstorms can be expected this afternoon and this evening with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms for portions of the area Sunday through Monday night, then again from Wednesday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. GKS
In the hours before
Local storm report, Jul 14, 9:59 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
959 AM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG MURRY 39.04N 92.17W
07/14/2018 BOONE MO TRAINED SPOTTER
MULTIPLE TREES DOWN.
&&
PWLocal storm report, Jul 14, 10:42 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 AM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG EDINA 40.17N 92.18W
07/13/2018 KNOX MO NEWSPAPER
MULTIPLE TREES DOWN.
&&
PWSpecial weather statement, Jul 14, 1:19 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service St Louis MO
119 PM CDT SAT JUL 14 2018
ILZ065-141900-
Fayette IL-
119 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FAYETTE COUNTY UNTIL 200
PM CDT...
At 119 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vandalia, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Vandalia, St. Elmo, Brownstown, Wrights Corner, Avena, Shafter and
St. James.
This includes Interstate 70 in Illinois between exits 61 and 76.
LAT...LON 3890 8915 3905 8920 3918 8885 3906 8880
3892 8881
TIME...MOT...LOC 1819Z 254DEG 11KT 3899 8910
GosselinSpecial weather statement, Jul 14, 2:00 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service St Louis MO
200 PM CDT SAT JUL 14 2018
ILZ065-070-141945-
Marion IL-Fayette IL-
200 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION AND
SOUTHEASTERN FAYETTE COUNTIES UNTIL 245 PM CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
St. Elmo, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kinmundy, Farina, La Clede, St. Peter, Loogootee and St. James.
This includes Interstate 57 in Illinois near exit 135.
LAT...LON 3879 8897 3899 8887 3899 8881 3891 8881
3892 8871 3891 8869 3874 8870
TIME...MOT...LOC 1900Z 275DEG 16KT 3895 8882
GosselinThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:19 PM CDT | Special Weather Statement | LSX | Fayette | 41 min |
| Jul 14, 2:00 PM CDT | Special Weather Statement | LSX | Fayette | 45 min |
| Jul 14, 3:11 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 49 min |
| Jul 14, 3:35 PM CDT | Special Weather Statement | LSX | Adams | 40 min |
| Jul 14, 3:49 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 41 min |
| Jul 14, 4:14 PM CDT | Special Weather Statement | LSX | Greene | 46 min |
| Jul 14, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison, Montgomery | 52 min |
| Jul 14, 4:29 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 46 min |
| Jul 14, 4:59 PM CDT | Special Weather Statement | LSX | Bond, Clinton | 46 min |
| Jul 14, 5:12 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Montgomery | 39 min |
| Jul 14, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 57 min |
| Jul 14, 5:24 PM CDT | Special Weather Statement | LSX | Madison, Saint Clair | 51 min |
| Jul 14, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 46 min |
| Jul 14, 6:27 PM CDT | Special Weather Statement | LSX | Clinton, Saint Clair | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.